Alert archive / Alabama / Special Marine Warnings in 2018
Special Marine Warning 9, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Jan 22, 2018, 3:21 PM CST. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2018, 3:21 PM CST (21:21 UTC)
- Expired
- Jan 22, 2018, 4:00 PM CST
- In force
- 39 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Jan 22, 12:43 PM CST, 2 hours 38 minutes earlier.
Area forecast discussion, Jan 22, 12:43 PM CST, 2 hours 38 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Mobile AL
1243 PM CST Mon Jan 22 2018
.DISCUSSION...See updated information below.
&&
.UPDATE...Late morning surface analysis shows the surface cold
front making its way across central portions of MS and into
southeast LA. Southerly low level flow continues across our
forecast area in advance of the front, with surface dewpoints
rising into the upper 50s inland to lower to mid 60s near the
immediate coast. Regional radar imagery shows two areas of
convection impacting our area as of noon CST: one linear complex
of showers and a few storms extending across central and interior
southwest AL (the southern extent located over Choctaw and
northern Clarke counties), while a secondary complex of convection
is moving into our Gulf marine zones and approaching coastal
portions of the CWA.
The forecast through the afternoon still looks on track and do not
anticipate significant changes. Scattered to locally numerous
showers and isolated embedded storms will continue to develop over
inland portions of the forecast area through the afternoon.
Overall severe potential remains quite marginal given that MLCAPE
will be mostly less than 500 J/KG, and that the stronger shear
will be lifting northeast of our region through the afternoon. The
strongest storms will likely affect the offshore coastal waters
where better instability will be located, and may have to monitor
a few of these storms if they can approach the immediate coast.
/21
&&
.MARINE...Areas of dense marine fog will likely continue to affect
Mobile Bay, the Mississippi sound east of Pascagoula, and the
offshore marine waters from Pascagoula to Pensacola out 20 NM
through the remainder of the afternoon as a very moist airmass
(dewpoints in the upper 50s to mid 60s) continues to advect over
cool near shore waters (water temperatures around 50). Observations
indicate visibility has dropped to around 1/10 mile near the
Bayway/Causeway and USCG station. We have issued a Marine Dense Fog
Advisory for this portion of the marine area through the remainder of
the afternoon. Will monitor closely to determine if this advisory
will need to be extended farther eastward. Numerous showers and
storms will spread over the marine area through the afternoon, a few
of which will be capable of producing strong wind gusts over 35
knots, very heavy rain, and frequent lightning. /21
&&
.AVIATION...
18Z issuance...MVFR to localized IFR ceilings will impact the
region this afternoon ahead of an approaching cold front.
Localized IFR or lower visibility will also be possible across
locations near the immediate coast (particularly around KBFM) this
afternoon. Scattered to numerous SHRA and a few TSRA will move
across the area this afternoon. Localized IFR or lower conditions
are also possible near storms along with localized stronger gusts.
A drier airmass will arrive behind the front this evening, with a
return to VFR conditions expected along with winds becoming west
to northwest. /21
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...Dense Fog Advisory until 6 PM CST this evening for GMZ630>632-
650.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Jan 22, 6:12 AM CST, 9 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 612 AM CST Mon Jan 22 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-231215- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 612 AM CST Mon Jan 22 2018 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight Scattered to occasionally numerous showers and isolated thunderstorms, are expected today from late morning through the afternoon and into the early evening hours. A few of the storms may become strong to marginally severe, with locally damaging wind gusts being the most likely threats. A brief isolated tornado is possible, though this threat is very low. Showers and storms will be ending from west to east across the area this afternoon and evening. A moderate to occasionally strong onshore winds ahead of a cold front will maintain a moderate risk of rip currents today into this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Sunday. GMZ630>636-650-655-670-675-231215- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 612 AM CST Mon Jan 22 2018 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Hazardous conditions to small craft will be possible, especially over Gulf waters as a cold front moves east across the area. Winds and seas higher near scattered to numerous showers and thunderstorms today. Small craft should caution through tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Hazardous conditions for small craft will continue through much of the week, becoming a more hazardous by weeks end when offshore winds are expected to increase slightly along with building seas. Small Craft Advisories may be required later this week.
In the hours before
Special weather statement, Jan 22, 10:17 AM CST, 5 hours 4 minutes before
Special Weather Statement
National Weather Service Mobile AL
1017 AM CST MON JAN 22 2018
MSZ067-221700-
Wayne MS-
1017 AM CST MON JAN 22 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN WAYNE COUNTY UNTIL 1100 AM CST...
At 1016 AM CST, the strong thunderstorm was located over Laurel,
moving east at 65 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Waynesboro.
LAT...LON 3182 8894 3183 8876 3185 8865 3189 8847
3170 8847 3159 8894
TIME...MOT...LOC 1616Z 250DEG 57KT 3170 8910Special weather statement, Jan 22, 10:43 AM CST, 4 hours 38 minutes before
Special Weather Statement
National Weather Service Mobile AL
1043 AM CST MON JAN 22 2018
ALZ051-221730-
Choctaw AL-
1043 AM CST MON JAN 22 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CHOCTAW
COUNTY UNTIL 1130 AM CST...
At 1041 AM CST, cluster of strong thunderstorms was located roughly
from Quitman to Eucutta, moving east at 55 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Butler, Lisman, Pennington, Gilbertown and Toxey.
LAT...LON 3231 8793 3228 8793 3230 8794 3230 8798
3228 8802 3218 8801 3209 8804 3205 8812
3201 8811 3198 8806 3195 8808 3195 8812
3192 8809 3193 8805 3190 8813 3180 8817
3174 8847 3191 8847 3231 8842
TIME...MOT...LOC 1641Z 251DEG 46KT 3207 8852Special weather statement, Jan 22, 11:25 AM CST, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Mobile AL
1125 AM CST MON JAN 22 2018
ALZ053-221800-
Clarke AL-
1125 AM CST MON JAN 22 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN CLARKE COUNTY UNTIL NOON CST...
At 1124 AM CST, the strong thunderstorm was located near Putnam, or
11 miles southeast of Butler, moving east at 55 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Thomasville.
LAT...LON 3189 8767 3188 8814 3191 8813 3191 8810
3192 8807 3193 8805 3194 8807 3192 8809
3194 8810 3195 8812 3197 8809 3195 8808
3196 8807 3198 8807 3198 8806 3199 8807
3199 8767
TIME...MOT...LOC 1724Z 255DEG 46KT 3198 8807Special weather statement, Jan 22, 12:29 PM CST, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Mobile AL
1229 PM CST MON JAN 22 2018
ALZ054-221915-
Wilcox AL-
1229 PM CST MON JAN 22 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN WILCOX COUNTY UNTIL 115 PM CST...
At 1229 PM CST, the strong thunderstorm was located near Vineland, or
12 miles northeast of Thomasville, moving east at 40 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Pine Hill and Dannelly Reservoir.
LAT...LON 3225 8742 3224 8739 3220 8736 3220 8733
3214 8728 3214 8725 3212 8726 3210 8723
3208 8719 3207 8719 3206 8718 3205 8718
3195 8767 3200 8767 3201 8762 3213 8762
3213 8752 3226 8752 3227 8751 3227 8744
TIME...MOT...LOC 1829Z 247DEG 34KT 3205 8761The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 9:40 AM CST | Marine Dense Fog Advisory | MOB | 13 hr | |
| Jan 22, 10:43 AM CST | Special Weather Statement | MOB | Choctaw | 47 min |
| Jan 22, 11:25 AM CST | Special Weather Statement | MOB | Clarke | 35 min |
| Jan 22, 11:33 AM CST | Special Marine Warning | MOB | 87 min | |
| Jan 22, 12:29 PM CST | Special Weather Statement | MOB | Wilcox | 46 min |
| Jan 22, 12:35 PM CST | Special Marine Warning | MOB | 55 min | |
| Jan 22, 12:51 PM CST | Special Marine Warning | MOB | 54 min | |
| Jan 22, 1:36 PM CST | Special Marine Warning | MOB | 54 min | |
| Jan 22, 3:54 PM CST | Small Craft Advisory | MOB | 17 hr | |
| Jan 22, 10:17 AM CST | Special Weather Statement | MOB | Wayne | 43 min |
Nearby
Special Marine Warnings in Alabama, 2018Every special marine warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.